Alert archive / Arizona / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Las Vegas, NV

August 1, 2000Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 1, 2000, 3:25 PM MST for Mohave County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 1, 2000, 3:25 PM MST (22:25 UTC)
Expired
Aug 1, 2000, 4:30 PM MST
In force
65 min
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mohave County, AZ

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:30 PM MSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
2208 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 012230
SVRLAS
AZC015-012330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM MST TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
  THIS INCLUDES THE FOLLOWING LOCATIONS...KINGMAN...WIKIEUP...
  GOLDEN VALLEY...HUALAPAI PEAK

* UNTIL 430 PM MST

* AT 325 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 9 MILES NORTHEAST
  OF KINGMAN TO 10 MILES NORTHEAST OF WIKIEUP...MOVING SOUTHWEST 
  AT 15-20 MPH.

* THESE SEVERE THUNDERSTORMS ARE EXPECTED TO BE...
  ALONG A LINE FROM KINGMAN TO HUALAPAI PEAK TO WIKIEUP BETWEEN 
    400 PM AND 415 PM MST
  NEAR GOLDEN VALLEY AROUND 430 PM PST 
  
STRONG AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. HAIL UP TO 
ONE INCH IN DIAMETER AND BRIEF HEAVY RAIN ARE ALSO POSSIBLE. TAKE 
COVER IN A STURDY STRUCTURE UNTIL THE STORMS PASS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LAS VEGAS.

LAT...LON 3503 11355 3541 11387 3529 11428 3488 11398

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 9:10 AM MST, 6 hours 15 minutes earlier.

Area forecast discussion, Aug 1, 9:10 AM MST, 6 hours 15 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT TUE AUG 1 2000

SYNOPSIS...
STRONG HIGH PRESSURE WILL REMAIN OVER THE REGION...RESULTING IN A
CONTINUATION OF ABOVE NORMAL TEMPERATURES. MEANWHILE...MOISTURE
WRAPPING AROUND THE HIGH CENTER WILL BRING A THREAT OF AFTERNOON AND
EVENING THUNDERSTORMS TO MAINLY PORTIONS OF THE SOUTHERN GREAT BASIN
THROUGH WEDNESDAY.

DISCUSSION...
ONLY A FEW DEBRIS CLOUDS REMAIN OVER THE AREA FROM LAST NIGHTS
CONVECTION WITH THE MAJORITY OF CLOUDINESS OVER CENTRAL CA. MORNING
SOUNDING FAIRLY UNSTABLE WITH AFTERNOON LI'S FORECAST AROUND -7 WITH
A CAPE OF 2500 J/KG. DEWPOINTS ALSO UP THIS MORNING WITH 50C RANGE
COMMON ACROSS SOUTHERN CWA. WILL HAVE TO KEEP AN EYE ON ANY
DEVELOPMENT AS THINGS COULD DEVELOP QUICKLY THIS AFTERNOON. A FLY IN
THE OINTMENT IS THE AMOUNT OF DRY AIR FILTERING IN FROM THE EAST.
WATER VAPOR IMAGES SHOWING THIS DRYING WITH THE 12Z MODELS ALSO
SHOWING SUBSIDENCE OVER WESTERN AZ. HOWEVER WITH SOME RESIDULE
MOISTURE FROM LAST NIGHTS CONVECTION...DO FEEL THAT ENOUGH MOISTURE
WILL BE PRESENT FOR SOME ACTIVITY OVER THE AREA. SOME ADDED DYNAMICS
TONIGHT AS A VORT MAX ROTATES AROUND THE HIGH OVERNIGHT AND A 40KT
JET MAX MOVES THROUGH SOUTHERN NEVADA. THIS COULD HELP TO KEEP
CONVECTION GOING THROUGH THE OVERNIGHT HOURS. FOR NOW...CURRENT
FORECAST LOOKS GOOD AND WILL NOT MAKE ANYA UPDATES AT THIS TIME.

.LAS...NONE.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:46 PM MSTSevere Thunderstorm WarningVEFMohave59 min
Jul 31, 7:44 PM MSTSevere Thunderstorm WarningVEFMohave46 min
Aug 1, 3:00 PM MSTSevere Thunderstorm WarningVEFMohave60 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.